psychotic husband

My husband Daniel has had Parkinson's for the past 9 years. Lately he had been going through delusional behavior, calling the police and paramedics practically twice a week for the past 3 weeks. Micheal J Fox may make it seem funny on his new show, but believe me it isn't. On August 12 of this year, also my birthday, he had to be admitted to the 3rd floor of our hospital. It's the behavioral floor. He was taking too much carb\levo. I had taken over the medication, but he had some stashed away. He's still there in worst shape than when he went in. Don't know what we're going to do. Just taking it one day at a time. He barely moves has to be in a diaper, which if he is all there is hating every moment. But I can't tell. I cry when I get to see him. Not when he can see, but he has changed so much since he has PD. He doesn't look the same or act the same. He is more like a 90 year old man in looks and the way he acts.

Last edited by

10 Replies



  • Be strong for you and your Daniel. We're here understanding and supporting. In your hearts and souls, nothing has changed; love is still strong.

  • My heart goes out to you. My husband also had behavioral issues. The last time he was in the hospital he was abusive and combative. He called me names and accused me of doing things to keep him there. After he came home and finally started to improve, he told me he had a lot of apologizing to do. I knew it wasn't my husband saying those awful things but the meds or PD or the combinations doing it. Do you have a PD Aware in Care Kit? It contains a list of meds that PD people should NEVER take. Once I had the list and took it to the hospital, things improved a bit.

  • how long has he had it, how old is he and what meds is he supposed to be taking? I know many pwp's and haven;t heard of anything this extreme. All the best to you.

  • Whoaaaaaaaa.......

    I am a Parkinsons patient and not a doctor, but I am VERY informed about all aspects of Parkinsons, and something is way out of whack with him. It doesn't have to be anything like that. Get withe the best Movement disorder Specialist that you can NOW and get him inpatient and do a complete check of what meds he is taking, what other circumstances are involved, etc. NOW!

    And yes, there funny parts of Parkinsons, but it is also an ugly, miserable, and fatal disease.


  • Absolutely check his MEDS , especially any sedative or sleep-aid. they are the black death to Parkies!

  • Check the medications he is taking and the side effects thereof. Some of the medications they give for Parkinson's have horrendous side effects. I would bet anything, his problem is from medications. When I read about some of the medications people are taking, it makes me sick. If necessary, get a new doctor..

  • Medications certainly can bring on hallucinations etc but so can PD itself.

    The thing that does concern me Daniels wife is when you write he can barely move. That must be such an awful feeling, trapped in our own body and it can happen when we dont get ENOUGH medication to be able to move and even talk and for some people the carb/lev helps with bladder problems too. He needs very regular carb/lev or he cant function. I do hope you there is a movement neurologist involved with his care.

    What an awful experience for you both.

  • There is considerable controversy about the toxic effects of long-term use of levodopa. This man might very well be suffering from these toxic effects. Therefore, it seems to me to be unfortunate to advise that he take MORE of these same drugs which may be poisoning him.

  • Idq

    I base my answer on my own experience of medication including 4 years on Levadopa meds.

    I now there are potential side effects of levadopa but did not know they are described as toxic effects. Levadopa medication is quickly metabolised in our body, i need to take meds every three hours for instance.

    I do agree with you Idq that Daniel could be suffering from medication side effects but i also

    know that someone who is undermedicated is likely to be unable to communicate their needs and that is what worries me.

You may also like...